| Model Number |
0684-00-0479-01C |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complete event site name: (b)(6).Hospital.The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
Event or Problem Description
It was reported that after approximately 17 hours of intra-aortic balloon (iab) therapy, blood was found in the tubing.The iab was removed.There was no patient harm or adverse event reported.
Additional Manufacturer Narrative
The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Reference complaint (b)(4).
Event or Problem Description
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter and between the catheter and the sheath.The returned sheath was over the catheter and partially covering the rear portion of the balloon.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and a leak was detected on the membrane at approximately 3.6cm from the rear seal and measuring approximately 0.025 cm in length.The reported problem was most likely triggered by a leak which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A device and lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint # (b)(4).
Event or Problem Description